MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-M
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 12/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was notified of the intraoperative explant of a perceval plus aortic heart valve in size m.The following provides a comprehensive summary of all information currently available to the manufacturer.The prosthesis was implanted in a type 0 bicuspid aortic valve with a circular anatomy.After aortic cross-clamping, a paravalvular leak (near the rcc) was detected.Following re-occlusion, stent infolding was confirmed.The perceval valve was then explanted, the annulus was further decalcified, and the same perceval valve was re-implanted before closing the aorta.However, another paravalvular leak occurred after aortic occlusion in the same rcc region.After a second re-occlusion, the valve was explanted again and replaced with an abbot epic ultra 21mm.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The manufacturer is currently following-up with the involved healthcare facility to retrieve further details on the event.A follow-up report will be submitted should any new information become available.
 
Event or Problem Description
The manufacturer was notified of the intraoperative explant of a perceval plus aortic heart valve in size m.The following provides a comprehensive summary of all information currently available to the manufacturer.The prosthesis was implanted though a median sternotomy in a type 0 bicuspid aortic valve with a circular anatomy, whithout concomitant procedures.No collapsing, releasing, malpositioning nor sizing issues were reported.After aortic cross-clamping, a paravalvular leak (near the rcc) was detected.Following re-occlusion, stent infolding was confirmed.The perceval valve was then explanted, the annulus was further decalcified, and the same perceval valve was re-implanted and high-pressure ballooning (4.5 atm) was performed, before closing the aorta.However, another paravalvular leak occurred after aortic occlusion in the same rcc region.After a second re-occlusion, the valve was explanted again and replaced with an abbot epic ultra 21mm.Given the bicuspid anatomy of the patient¿s native aortic valve, the surgeon noted that the possibility of the infolding caused by a fibrous raphe could not be ruled out.
 
Additional Manufacturer Narrative
Updated sections: b4, b5, g3, g6, h2, h6, h11.The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The involved device was ultimately discarded by the hospital and is therefore not accessible for testing.From the review of the production records no manufacturing deficiencies were noted.Perceval stent folding is an extremely rare condition which impairs proper valve function.Potential contributing factors include inadvertent oversizing, variations in aortic root anatomy that deviate from the normal tri-symmetrical geometry (such as a bicuspid valve or absence of one valsalva sinus), interaction with heavily calcified segments of the annulus, or uneven decalcification resulting in bulky calcium protrusions.Based on the available information, the root cause for the infolding can be reasonably attributed to the bicuspid anatomy of the patient's native valve.It is also important to note that the use of perceval in a bicuspid native valve is listed among the contraindications in the perceval plus ifu.Therefore, this case is considered an off-label use of the device.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key24127839
Report Number3004478276-2026-00111
Device Sequence Number14810210
Product Code LWR
UDI-Device Identifier00896208000801
UDI-Public(01)00896208000801(240)PVF-M(17)290413
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPVF-M
Device Catalogue NumberPVF-M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer01/21/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age62 YR
Patient SexFemale
Patient Weight55 KG